Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Mar 20, 2016, 11:06 PM MDT for 6 counties in Wyoming. It took effect at Mar 21, 2016, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 11:06 PM MDT (05:06 UTC)
- In effect from
- Mar 21, 2016, 11:00 AM MDT
- Expired
- Mar 21, 2016, 7:01 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 90 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 5.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3428 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS85 KRIW 210506 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1106 PM MDT SUN MAR 20 2016 ...TODAY WILL BE WARM...DRY AND WINDY CREATING SIGNIFICANT FIRE WEATHER CONCERNS... .THE COMBINATION OF TEMPERATURES WELL UP INTO THE 60S WITH MIN RH'S NEAR 15 PERCENT AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WYZ280-281-210900- /O.UPG.KRIW.FW.A.0001.160321T1700Z-160322T0200Z/ /O.NEW.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- 1106 PM MDT SUN MAR 20 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR WIND AND LOW RH... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 281. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...NEAR 15 PERCENT. * TEMPERATURES...MID TO UPPER 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ276-287-210900- /O.UPG.KRIW.FW.A.0001.160321T1700Z-160322T0200Z/ /O.NEW.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/ CODY FOOTHILLS-OWL CREEK MOUNTAINS- 1106 PM MDT SUN MAR 20 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR WIND AND LOW RH... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 276. FIRE WEATHER ZONE 287. * WIND...WEST 15 TO 30 MPH WITH GUSTS OVER 40 MPH POSSIBLE. * HUMIDITY...NEAR 15 PERCENT. * TEMPERATURES...LOWER TO MID 60S LOWER ELEVATIONS WITH 55 TO 60 IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ275-210900- /O.NEW.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/ NORTH BIG HORN BASIN/WORLAND BLM- 1106 PM MDT SUN MAR 20 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR WIND AND LOW RH... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 275. * WIND...WEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...NEAR 15 PERCENT * TEMPERATURES...MID TO UPPER 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
5 follow-up statements
506 WWUS85 KRIW 210811 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 211 AM MDT MON MAR 21 2016 ...TODAY WILL BE WARM...DRY AND WINDY CREATING SIGNIFICANT FIRE WEATHER CONCERNS... .THE COMBINATION OF TEMPERATURES WELL UP INTO THE 60S WITH MIN RH'S NEAR 15 PERCENT AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WYZ280-281-212200- /O.CON.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- 211 AM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RH... * AFFECTED AREA...FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 281. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...NEAR 15 PERCENT. * TEMPERATURES...MID TO UPPER 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ276-287-212200- /O.CON.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/ CODY FOOTHILLS-OWL CREEK MOUNTAINS- 211 AM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RH... * AFFECTED AREA...FIRE WEATHER ZONE 276. FIRE WEATHER ZONE 287. * WIND...WEST 15 TO 30 MPH WITH GUSTS OVER 40 MPH POSSIBLE. * HUMIDITY...NEAR 15 PERCENT. * TEMPERATURES...LOWER TO MID 60S LOWER ELEVATIONS WITH 55 TO 60 IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ275-212200- /O.CON.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/ NORTH BIG HORN BASIN/WORLAND BLM- 211 AM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RH... * AFFECTED AREA...FIRE WEATHER ZONE 275. * WIND...WEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...NEAR 15 PERCENT * TEMPERATURES...MID TO UPPER 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
444 WWUS85 KRIW 211107 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 507 AM MDT MON MAR 21 2016 ...TODAY WILL BE WARM...DRY AND WINDY CREATING SIGNIFICANT FIRE WEATHER CONCERNS... .THE COMBINATION OF TEMPERATURES WELL UP INTO THE 60S WITH MIN RH'S NEAR 15 PERCENT AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WYZ280-281-220000- /O.CON.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- 507 AM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RH... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 281. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...NEAR 15 PERCENT. * TEMPERATURES...MID TO UPPER 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ276-287-220000- /O.CON.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/ CODY FOOTHILLS-OWL CREEK MOUNTAINS- 507 AM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RH... * AFFECTED AREA...FIRE WEATHER ZONES 276 AND 287. * WIND...WEST 15 TO 30 MPH WITH GUSTS OVER 40 MPH POSSIBLE. * HUMIDITY...NEAR 15 PERCENT. * TEMPERATURES...LOWER TO MID 60S LOWER ELEVATIONS WITH 55 TO 60 IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ275-220000- /O.CON.KRIW.FW.W.0001.160321T1700Z-160322T0200Z/ NORTH BIG HORN BASIN/WORLAND BLM- 507 AM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RH... * AFFECTED AREA...FIRE WEATHER ZONE 275. * WIND...WEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...NEAR 15 PERCENT * TEMPERATURES...MID TO UPPER 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TEAM RIVERTON/21
482 WWUS85 KRIW 211753 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1153 AM MDT MON MAR 21 2016 ...TODAY WILL BE WARM...DRY AND WINDY CREATING SIGNIFICANT FIRE WEATHER CONCERNS... .THE COMBINATION OF TEMPERATURES WELL UP INTO THE 60S WITH MIN RH'S NEAR 15 PERCENT AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WYZ280-281-220200- /O.CON.KRIW.FW.W.0001.000000T0000Z-160322T0200Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- 1153 AM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RH... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 281. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * HUMIDITY...NEAR 15 PERCENT. * TEMPERATURES...MID TO UPPER 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ276-287-220200- /O.CON.KRIW.FW.W.0001.000000T0000Z-160322T0200Z/ CODY FOOTHILLS-OWL CREEK MOUNTAINS- 1153 AM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RH... * AFFECTED AREA...FIRE WEATHER ZONES 276 AND 287. * WIND...WEST 20 TO 30 MPH WITH GUSTS OVER 40 MPH POSSIBLE. * HUMIDITY...NEAR 15 PERCENT. * TEMPERATURES...LOWER TO MID 60S LOWER ELEVATIONS WITH 55 TO 60 IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ275-220200- /O.CON.KRIW.FW.W.0001.000000T0000Z-160322T0200Z/ NORTH BIG HORN BASIN/WORLAND BLM- 1153 AM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RH... * AFFECTED AREA...FIRE WEATHER ZONE 275. * WIND...WEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...NEAR 15 PERCENT * TEMPERATURES...MID TO UPPER 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TEAM RIVERTON
465 WWUS85 KRIW 211947 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 147 PM MDT MON MAR 21 2016 ...TODAY WILL BE WARM...DRY AND WINDY CREATING SIGNIFICANT FIRE WEATHER CONCERNS... .THE COMBINATION OF TEMPERATURES WELL UP INTO THE 60S WITH MIN RH'S NEAR 15 PERCENT AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WYZ275-276-287-212100- /O.CAN.KRIW.FW.W.0001.000000T0000Z-160322T0200Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- OWL CREEK MOUNTAINS- 147 PM MDT MON MAR 21 2016 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RH... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING. MOISTURE LEVELS HAVE RISEN SINCE YESTERDAY WITH MINIMUM RELATIVE HUMIDITIES IN THE 20S. THUS...THE RED FLAG WARNING FOR THE AREA HAS BEEN CANCELLED. $$ WYZ280-281-220200- /O.CON.KRIW.FW.W.0001.000000T0000Z-160322T0200Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- 147 PM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RH... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 281. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * HUMIDITY...NEAR 15 PERCENT. * TEMPERATURES...MID TO UPPER 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SKRBAC
169 WWUS85 KRIW 220101 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 701 PM MDT MON MAR 21 2016 WYZ280-281-220215- /O.CAN.KRIW.FW.W.0001.000000T0000Z-160322T0200Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- 701 PM MDT MON MAR 21 2016 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 280 AND 281... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING. THE WIND HAS DECREASED AND RELATIVE HUMIDITY HAS INCREASED OVER THESE AREAS. RED FLAG CONDITIONS WILL NO LONGER OCCUR. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Mar 20, 4:05 PM MDT, 7 hours 1 minute earlier.
Area forecast discussion, Mar 20, 4:05 PM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 405 PM MDT SUN MAR 20 2016 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT THE QUIET WEEKEND WEATHER IS COMING TO A SCREECHING HALT AS OUR WRN U.S. RIDGE QUICKLY WEAKENS ALLOWING OUR ERN PACIFIC STORM SYSTEM TO MOVE INTO THE INTERMOUNTAIN WEST. ONE MORE QUIET PERIOD TONIGHT WITH JUST A SLIGHT CHANCE OF A WEAK RIPPLE BRUSHING BY THE NW MTNS BEFORE 12Z. OTHERWISE...DRY WITH BREEZY TO WINDY AREAS OVERNIGHT IN THE MTNS...EAST SLOPE FOOTHILLS AND WIND CORRIDOR. WEAK FRONTAL BOUNDARY EDGES INTO THE NW WITH THIS WEAK WAVE AND THEN SLOWLY TRANSLATES S AND EWD INTO MONDAY BUT VERY SHALLOW IN NATURE. ODDS OF AT LEAST LIGHT MAINLY MTN PCPN INCREASES IN THE NW DURING THE DAY MONDAY BUT WE REMAIN ON THE ANTICYCLONIC SIDE OF THE JET AND THE UPPER TROUGH SUPPORT DOESN'T ARRIVE UNTIL LATER IN THE AFTERNOON OR EARLY EVENING. GFS IS QUICKER HERE THAN THE NAM BY 3-6 HOURS. WILL INCREASE POPS GRADUALLY DURING THE DAY BUT HOLD OFF UNTIL MONDAY EVENING FOR THE SIGNIFICANT PCPN. ANY PCPN DURING THE DAYTIME MONDAY SHOULD REMAIN IN THE LIQUID FORM IN THE FAR WRN VALLEYS WITH SNOW ABOVE 7-8K. THAT CHANGES QUICKLY TUESDAY EVENING AS THE TROUGH APPROACHES WITH INCREASING QG FORCING...JUST SAGS SWD ENOUGH TO PROVIDE LEFT EXIT REGION DIVERGENCE AND H8-7 CONVERGENCE WILL HELP FOCUS PCPN ALONG WEST CENTRAL AREAS...SPECIFICALLY FROM THE SRN END OF THE TETONS/JACKSON VALLEY TO THE STAR VALLEY. FEELING RIGHT NOW IS THE STAR VALLEY AND ADJACENT FOOTHILLS WILL BE THE HARDEST HIT AND RAIN WILL QUICKLY CHANGE OVER TO SNOW MON EVENING WITH THE CONVECTIVE IN NATURE PCPN WITH EVEN ISOLD THUNDER POSSIBLE. SNOW WILL CONTINUE THROUGH MONDAY NIGHT AFTER IT CHANGES OVER. A WINTER STORM WATCH WILL BEGIN AT 9 PM IN THE STAR VALLEY MONDAY AND CONTINUE THROUGH TUESDAY EVENING. EAST OF THE DIVIDE...IT WILL BE WINDY IN THE WIND CORRIDOR AND CODY FOOTHILLS MONDAY. FRONTAL BOUNDARY WILL SAG INTO CENTRAL WYO LATE MONDAY NIGHT AND THAT COMBINED WITH THE JET SAGGING SWD MAY AID IN A SWATH OF PCPN MOVING FROM THE I80/RED DESERT AREA TOWARDS THE GREEN MTNS AND POSSIBLY AS FAR EAST AS CPR. SCT RAIN/SNOW SHOWERS WILL REMAIN IN THE FCST FOR THIS POSSIBILITY. .MEDIUM RANGE...TUESDAY THROUGH WEDNESDAY BY TUESDAY MORNING...THE ISOTHERMAL RIBBON/JET STREAK WILL BE SHIFTING FROM NW TO SE WITH THE LEADING EDGE OF THE RESULTANT BAND OF RAIN SHOWERS AND HIGH ELEVATIONS SNOW SHOWERS MOVING SOUTHEAST ACROSS SWEETWATER COUNTY DURING THE LATE MORNING HOURS DURING WHICH TIME PRECIP WILL MAKE ITS WAY EAST OF THE DIVIDE TO THE NORTH. ONCE THE JET STREAK SHIFTS TO OUR SOUTH WE WILL BE UNDERTHE LEFT FRONT QUAD OF THE JET. IN ADDITION...ENHANCED LIFT FROM THE MID LEVEL CIRCULATION FORMING AROUND WASHAKIE NEEDLES IN THE OWL CREEKS TRACKING SE TO ROUGHLY GAS HILLS PER GFS WILL ENHANCE LIFT TUE. THE NATURE OF MUCH OF THE PRECIP TUESDAY WILL LIKELY START OUT AS CONVECTIVE ELEMENTS AND THEN STRATIFORM OUT INTO LARGER PRECIP ELEMENTS. IT IS NOT OUT OF THE QUESTION THAT PERHAPS LOCAL AREAS COULD SEE UP TO ONE QUARTER TO ONE HALF INCH OF PRECIP FROM THIS MID LEVEL FEATURE...BUT THAT FAR OUT IS IS UNREALISTIC TO PIN THAT DOWN IN THE GRIDS. SUCH SEEMS TO BE THE NATURE OF PRECIP NEAR MID LEVEL CIRCULATIONS THIS TIME OF THE YEAR. SIGNIFICANT SNOWFALL WILL STILL BE ON GOING TUESDAY IN THE FAR WEST WITH THE WINTER STORM WATCH FOR THE STAR VALLEY IN EFFECT THROUGH 06Z TUE AS THAT AREA WILL BE UNDER FAVORABLE NW FLOW BY LATE TUE IN ADDITION TO THE DYNAMICS...AS WELL AS THE UPPER LOW OVER SW WY BY TUE EVE PER GFS. THE EURO IS ABOUT 6 HOURS SLOWER AND A BIT FARTHER SOUTH IN PLACEMENT WITH THESE FEATURES...BUT NOT VERY FAR OFF. SNOW ADV AMTNS EXPECTED OVER MOST OF THE REST OF THE WEST THROUGH TUE EVE. OTHERWISE SNOW LEVELS WILL DROP FROM AROUND 7K TO 6K FROM NW TO SE THROUGHOUT THE COURSE OF THE DAY TUESDAY. THE HIGHER ELEVATIONS OF THE REGION OF SW WY INCLUDING SWEETWATER COUNTY AS WELL AS THE GREEN MTNS COULD SEE LOCALLY 2 TO 4 INCHES...OTHERWISE 1 TO 3 INCHES BY LATE TUESDAY. THE CENTRAL BASINS EAST OF THE DIVIDE WILL LIKELY SEE AROUND 1 TO 2 INCHES BY LATE TUE EVE. WITH THE SFC LEE SIDE TROUGH ALREADY IN PLACE...STRONG CYCLOGENESIS WILL TAKE PLACE IN EASTERN SO TUE NT. THIS MEANS AN INCREASE IN SNOWFALL IN OUR EASTERN ZONES...NAMELY NATRONA AND JOHNSON COUNTIES...AS WELL AS OVER THE BIG HORN MTNS WHERE SNOW AMTNS CONDUCIVE FOR ADV/WARNINGS ARE IN PLACE IN THE GRIDS FOR TUE NT/WED FOR NOW. RESULTANT CYCLONIC NORTH WINDS WILL BE VERY FAVORABLE FOR UPSLOPE SNOW IN CPR/CPR MTN WHERE 14 INCHES OF SNOW IS SLATED TO OCCUR ON CPR MTN. IN ADDITION...A NARROW AREA OF WRAP AROUND ISENTROPIC LIFT WILL HELP TO ENHANCE THE SNOWFALL IN THESE AREAS. WITH THE STORM BOMBING OUT...WE SHOULD SEE NORTH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH THROUGH THE WIND RIVER CANYON AND ADJACENT NORTHERN WIND RIVER BASIN TUE EVE. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY BRIEF BREAK IN BETWEEN SYSTEMS WEDNESDAY NIGHT AND THURSDAY EXCEPT FOR A CHANCE OF SNOW IN THE NW MTNS. NEXT COLD TROUGH IS STILL POISED TO DROP SOUTH ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY WITH A GOOD CHANCE OF SNOW AND QUITE COLD LATE MARCH TEMPS. THIS WILL PREVAIL THROUGH AT LEAST FRIDAY NIGHT BEFORE GRADUAL CLEARING ON SATURDAY BUT QUITE COLD. SLOW IMPROVEMENT INTO SUNDAY BUT THERE COULD BE A GLANCING BLOW SHORTWAVE IN THE NERN ZONES AROUND SATURDAY NIGHT. MORE ON THIS TOMORROW AS A LOT IS GOING ON IN THE SHORT TERM. && .AVIATION.../00Z ISSUANCE/ WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES VFR CONDITIONS TO PREVAIL THROUGH TONIGHT. ISOLATED SNOW SHOWERS MAY DEVELOP IN THE FAR WEST MOUNTAINS AFTER 08Z MONDAY. CONDITIONS WILL BEGIN TO DETERIORATE ON MONDAY WITH AN INCREASING CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS...MAINLY IN THE NORTHWEST MOUNTAINS. MOST AREAS WILL REMAIN VFR DURING THE DAY EXCEPT FOR LOWERING CIGS AROUND THE TETONS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE IN THE FAR WEST MONDAY AFTERNOON. EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES VFR CONDITIONS WILL CONTINUE THROUGH MONDAY AFTERNOON. IT WILL REMAIN WINDY AT TIMES FROM JEFFREY CITY TO KCPR THROUGH MONDAY AND AT TIMES IN THE CODY FOOTHILLS INCLUDING KCOD. && .FIRE WEATHER... ...FIRE WEATHER WATCH FOR ZONES 276...280...281 AND 287 FROM 11 AM TO 8 PM MONDAY... A VERY DRY AIRMASS WILL COMBINE WITH WINDY CONDITIONS AND WARMER TEMPERATURES ON MONDAY TO POTENTIALLY CREATE FIRE WEATHER CONCERNS OVER PARTS OF CENTRAL WYOMING. TEMPERATURES WELL INTO THE 60S ALONG WITH WEST TO SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS OVER 40 MPH ALONG WITH MINIMUM RH'S AS LOW AS 10 TO 15 PERCENT. OTHER AREAS OF CENTRAL WYOMING NOT IN THE FIRE WEATHER WATCH WILL ALSO BE WARM AND DRY WITH ELEVATED FIRE CONCERNS. CONDITIONS WILL IMPROVE DRAMATICALLY TUESDAY INTO WEDNESDAY AS A COLD STORM SYSTEM SPREAD RAIN CHANGING TO SNOW ACROSS THE AREA. THE WEST WILL SEE A STORM SYSTEM SPREAD A CHANCE OF SHOWERS IN AS THE DAY WEARS ON WITH SNOW MONDAY NIGHT AND TUESDAY FOR LOW FIRE CONCERNS. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR WYZ023. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WYZ276-280-281-287. && SHORT TERM...SKRBAC MEDIUM RANGE...LIPSON LONG TERM...SKRBAC AVIATION...SKRBAC FIRE WEATHER...SKRBAC
Hazardous weather outlook, Mar 20, 3:09 PM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 309 PM MDT SUN MAR 20 2016 WYZ001>020-022>030-211300- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 309 PM MDT SUN MAR 20 2016 ...WINTER STORM WATCH FOR THE STAR VALLEY 9 PM MONDAY THROUGH MIDNIGHT TUESDAY NIGHT... ...FIRE WEATHER WATCH FOR PARTS OF CENTRAL WYOMING FROM 11 AM MONDAY THROUGH 8 PM MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT PATCHY FOG POSSIBLE ACROSS THE WESTERN VALLEYS THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN PARTS OF CENTRAL WYOMING. MONDAY...LIGHT SNOWFALL WILL RETURN TO THE WESTERN MOUNTAINS MONDAY NIGHT. BREEZY WIND WILL DEVELOP ACROSS AREAS OF CENTRAL AND EASTERN WYOMING BY MONDAY AFTERNOON. TUESDAY AND WEDNESDAY...SIGNIFICANT SNOW LIKELY IN THE WEST TUESDAY AND TUESDAY NIGHT. RAIN AND OR RAIN MIXED WITH SNOW WILL DEVELOP EAST OF THE DIVIDE TUESDAY...BECOMING MOSTLY ALL SNOW LATER TUESDAY NIGHT...LASTING THROUGH WEDNESDAY MORNING. SOME OF THIS ACTIVITY COULD BE MODERATE TO HEAVY AT TIMES TUESDAY NIGHT INTO WEDNESDAY MORNING ACROSS BOTH JOHNSON AND NATRONA COUNTIES...INCLUDING THE BIGHORN AND CASPER MOUNTAINS. FRIDAY...A COLD FRONT WILL SPREAD SNOW SHOWERS SOUTH ACROSS THE AREA...WITH ISOLATED THUNDERSTORMS AND LOCALLY HEAVY SNOW SHOWERS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 12:56 AM MDT | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more | 59 hr |
| Mar 21, 12:20 PM MDT | Winter Storm Watch | RIW | Fremont, Johnson, Natrona, Sweetwater | 13 hr |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.